Alert archive / Texas / River Flood Warnings in 2022

River Flood Warning 21, NWS Fort Worth, TX

October 28, 2022Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Oct 28, 2022, 2:49 PM CDT for Dallas County, Texas. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Oct 28, 2022, 2:49 PM CDT (19:49 UTC)
Expired
Oct 29, 2022, 1:52 AM CDT
In force
11 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 84.38 ft at Oct 28, 2022, 3:00 PM CDT.

actionminormoderate7075808510/2810/2910/30
Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

644 
WGUS44 KFWD 281949
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
249 PM CDT Fri Oct 28 2022

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC113-291000-
/O.NEW.KFWD.FL.W.0021.221028T1949Z-221029T0952Z/
/DWRT2.1.ER.221028T1924Z.221028T2000Z.221028T2151Z.NO/
249 PM CDT Fri Oct 28 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...White Rock Creek Near White Rock Creek At Greenville Ave.

* WHEN...From this afternoon to late tonight.

* IMPACTS...At 88.0 feet, Moderate flooding will occur along the 
  creek. Ball fields at Moss Park are completely flooded.

* ADDITIONAL DETAILS...
  - At 2:15 PM CDT Friday the stage was 83.4 feet.
  - Flood stage is 84.0 feet.
  - Forecast...The river is expected to rise to a crest of 86.5
    feet late this afternoon. It will then fall below flood stage
    late this afternoon.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
      3279 9677 3285 9677


$$

79
1 follow-up statement
748 
WGUS84 KFWD 290652
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
152 AM CDT Sat Oct 29 2022

...The Flood Warning is cancelled for the following rivers in 
Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

TXC113-290800-
/O.CAN.KFWD.FL.W.0021.000000T0000Z-221029T0652Z/
/DWRT2.1.ER.221028T1924Z.221028T2000Z.221028T2040Z.NO/
152 AM CDT Sat Oct 29 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the White Rock Creek Near White Rock Creek At Greenville Ave.

* ADDITIONAL DETAILS...
  - At 1:15 AM CDT Saturday the stage was 76.9 feet.
  - Forecast...The river will continue falling to around 71 feet
    by Saturday evening.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
      3279 9677 3285 9677


$$

Stalley

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 28, 1:49 PM CDT, 1 hour earlier.

Area forecast discussion, Oct 28, 1:49 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Fort Worth TX
149 PM CDT Fri Oct 28 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Sunday Morning/

A lull in precipitation is occurring behind the shortwave that
brought the initial round of showers and storms. The mid-level
low center is currently moving into the western fringes of the CWA
and will continue on eastward through the region. As the mid and
upper-level low center moves overtop, wrap-around precipitation
is expected to linger through the day. An additional round of
embedded storms within the larger rain shield will be possible in
the later afternoon hours, as increased mid- level lapse rates
return overhead. A strong to marginally severe storm or two cannot
be ruled out in our far southern Central Texas counties, with
hail the main threat for any stronger storm.

Widespread cloud cover and rain will keep North and Central Texas
cool over the afternoon and evening hours, with high temperatures
only peaking into the mid 50s to mid 60s this afternoon. Winds at
the surface and aloft will begin to back to northerly flow, which
will promote cold air advection and in turn lower temperatures a
bit more over Saturday morning. Morning lows at the start of the
weekend will bottom out in the 40s and 50s, while highs are only
able to get into the 60s during the afternoon hours.

As the mid and upper-level low continues to traverse east/northeast
out of the region over the day on Saturday, precipitation will come
to an end from west to east over the afternoon hours. Cloud cover
will be slower to move out from west to east as wrap- around
moisture will persist overhead. Overall with this rainfall event,
a widespread rainfall amount of 1-3" is expected, with isolated
higher amounts up to 4" possible within pockets of heavier rain.

Northwest winds, clearing skies, and Sunday morning lows in the
40s and 50s will end out the short term period

Prater

&&

.LONG TERM... /Issued 254 AM CDT Fri Oct 28 2022/
/Sunday Onward/

Following the gradual departure of the upper low to the east,
skies will clear out early on Sunday, and it should be a pleasant
end to the weekend as large-scale subsidence overspreads the
area. Zonal flow aloft will prevail into early next week, while
temperatures return to near normal with highs in the 70s and lows
in the 50s. Excellent weather is expected on Halloween with
mostly clear skies and fairly light winds for all holiday
festivities. Temperatures will mostly be in the 60s on Monday
evening.

Medium range guidance indicates another progressive trough
sweeping through portions of the southern CONUS during the
Tuesday/Wednesday time frame, but much uncertainty exists on its
trajectory which will impact the degree of moisture recovery prior
to its arrival. For this reason, rain chances will remain absent
from the public forecast at this time, but if a slower solution
materializes, this disturbance could result in another round of
rainfall for a portion of the CWA. The pattern will remain
highly amplified through the end of the week, typical of mid
autumn, and another strong upper trough could impact the region
in the day 7-8 time period.

-Stalley

&&

.AVIATION... /NEW/
/18Z TAFs/

Conditions will continue to waver between VFR and IFR over the
next few hours as light rain and lowered cigs/vis come and go
ahead of the next round of more extensive precipitation that will
move in later this afternoon.

Within the expected showers, additional embedded storms are
possible between 20-0Z today at all TAF sites. Within any heavier
rain or storms, expect visibilities to devolve to IFR. Periods of
heavy rain will continue to be possible, with cigs and visibility
diminishing in those periods. Otherwise, expect light rain to
continue through the evening hours. Near to complete saturation is
expected to persist through the overnight hours into Saturday, so
have kept BR in through 22Z on Saturday.

IFR cigs will last through the next 24 hours, as the rain comes to
an end by the afternoon hours. Visibilities will begin to increase
over the course of the TAF period as precipitation begins to move
out from west to east, seen in the DFW TAF at 22Z on Saturday.

Prater

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    54  62  53  70  52 /  90  20   0   0   0
Waco                54  64  51  74  49 /  70  10   0   0   0
Paris               55  62  53  67  48 / 100  70   5   0   0
Denton              51  63  48  70  46 /  90  20   0   0   0
McKinney            53  61  50  69  47 / 100  30   0   0   0
Dallas              55  62  53  69  52 /  90  30   0   0   0
Terrell             54  61  52  69  49 / 100  50   0   0   0
Corsicana           56  62  54  71  52 /  90  20   0   0   0
Temple              53  65  50  74  50 /  40   5   0   0   0
Mineral Wells       51  63  48  72  47 /  70  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 28, 2:25 PM CDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
225 PM CDT Fri Oct 28 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
225 PM CDT Fri Oct 28 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms are expected across most of the area this afternoon and
evening. The potential for severe weather is low, but a few storms
along and south of I-20 could contain hail during the late afternoon.
Periods of heavy rain may also result in localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:47 PM CDTRiver Flood WarningFWDDallas23 hr
Oct 28, 4:44 PM CDTSpecial Weather StatementFWDVan Zandt31 min
Oct 28, 4:54 PM CDTAreal Flood AdvisoryFWDEastland, Erath, Palo Pinto, Stephens3 hr
Oct 28, 6:22 PM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Navarro, Tarrant3 hr

Nearby

River Flood Warnings in Texas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.